Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 7, 2010, 2:58 PM MDT for 5 counties in Colorado. It took effect at May 8, 2010, 11:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2010, 2:58 PM MDT (20:58 UTC)
- In effect from
- May 8, 2010, 11:00 AM MDT
- Expired
- May 8, 2010, 2:52 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549 WWUS85 KPUB 072058 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MDT FRI MAY 7 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM SATURDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .RELATIVE HUMIDITIES IN THE SAN LUIS VALLEY WILL REMAIN BELOW 15 PERCENT INTO EARLY THIS EVENING...ALONG WITH GUSTY WINDS. GUSTY WINDS ARE EXPECTED AGAIN SATURDAY AFTERNOON ALONG WITH HUMIDITIES BELOW 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH THE DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS POSSIBLE ON SUNDAY. COZ224-081300- /O.UPG.KPUB.FW.A.0008.100508T1700Z-100509T0200Z/ /O.NEW.KPUB.FW.W.0016.100508T1700Z-100509T0200Z/ /O.NEW.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/ /O.CON.KPUB.FW.W.0015.000000T0000Z-100508T0200Z/ SAN LUIS VALLEY- 258 PM MDT FRI MAY 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES IN COLORADO...224. GUSTY WINDS THIS EVENING ALONG WITH HUMIDITIES BELOW 15 PERCENT...COMBINED WITH THE DRY FUELS ARE CREATING CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. THE WINDS WILL DECREASE LATER THIS EVENING AND THE HUMIDITIES WILL INCREASE...BUT THESE SAME DRY AND WINDY CONDITIONS WILL DEVELOP AGAIN ON SATURDAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START. GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON SUNDAY FROM LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
389 WWUS85 KPUB 080154 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 754 PM MDT FRI MAY 7 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM SATURDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .GUSTY WINDS ARE EXPECTED ONCE AGAIN SATURDAY AFTERNOON ALONG WITH HUMIDITIES BELOW 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH THE DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS POSSIBLE ON SUNDAY. COZ224-081800- /O.EXP.KPUB.FW.W.0015.000000T0000Z-100508T0200Z/ /O.CON.KPUB.FW.W.0016.100508T1700Z-100509T0200Z/ /O.CON.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/ SAN LUIS VALLEY- 754 PM MDT FRI MAY 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN ON SATURDAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START. GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON SUNDAY FROM LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
379 WWUS85 KPUB 081006 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 406 AM MDT SAT MAY 8 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .GUSTY WINDS ARE EXPECTED ONCE AGAIN THIS AFTERNOON ALONG WITH HUMIDITIES BELOW 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS POSSIBLE ON SUNDAY. COZ224-090215- /O.CON.KPUB.FW.W.0016.100508T1700Z-100509T0200Z/ /O.CON.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/ SAN LUIS VALLEY- 406 AM MDT SAT MAY 8 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN TODAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START. GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON SUNDAY FROM LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ LW
336 WWUS85 KPUB 082052 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT SAT MAY 8 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM SUNDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM MONDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING AND A FIRE WEATHER WATCH. GUSTY WINDS ARE EXPECTED TO DEVELOP BY SUNDAY AFTERNOON...ALONG WITH HUMIDITIES DROPPING BELOW 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS POSSIBLE ON MONDAY. COZ224-091300- /O.CAN.KPUB.FW.W.0016.000000T0000Z-100509T0200Z/ /O.UPG.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/ /O.NEW.KPUB.FW.W.0017.100509T1700Z-100510T0200Z/ /O.NEW.KPUB.FW.A.0010.100510T1700Z-100511T0200Z/ SAN LUIS VALLEY- 252 PM MDT SAT MAY 8 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...RED FLAG WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN ON SUNDAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START. GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON MONDAY FROM LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 7, 5:32 AM MDT, 9 hours 26 minutes earlier.
Area forecast discussion, May 7, 5:32 AM MDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 532 AM MDT FRI MAY 7 2010 .SHORT TERM... (TODAY AND TONIGHT) ...FREEZING TEMPERATURES AT NIGHT...RED FLAG CONDITIONS SAN LUIS VALLEY DURING THE DAY... FREEZE WARNING WILL CONTINUE FOR NORTHERN EL PASO COUNTY THIS MORNING. TEMPERATURES HAVE BEEN IN THE MID 20S TO LOWER 30S FOR A FEW HOURS NOW...SO A GOOD FREEZE IS UNDERWAY. THE UPPER JET MANAGED TO INITIATE SOME BANDED LIGHT PRECIPITATION ACROSS PORTIONS OF THE PLAINS DURING THE NIGHT...ESPECIALLY ACROSS PUEBLO COUNTY. THESE BANDS HAVE BEEN DISSIPATING OVER THE LAST COUPLE OF HOURS SO SEEMS LIKE THE WORST IS OVER. HOWEVER...THE 06Z RUN OF THE NAM12 IS INSISTENT UPON DEVELOPING SOME ISOLATED LIGHT PRECIPITATION ALONG THE EAST SLOPES OF THE MOUNTAINS THIS MORNING...SO WILL CARRY SOME ISOLATED POPS ALONG THE MOUNTAINS TO REFLECT THIS. SHOULDN'T BE A BIG DEAL AT ALL...BUT COULD SEE SOME SPOTTY LIGHT SHOWERS ALONG THE MOUNTAINS THIS MORNING AS SHALLOW UPSLOPE WINDS ASCEND THE SLOPES. BASED ON FORECAST 700 MB TEMPERATURES IN THE -6 TO -8C RANGE AND DEWPOINTS DOWN IN THE 20S...COULD BE EITHER RAIN OR SNOW SHOWERS. MAY FLURRIES WEST OF THE INTERSTATE THIS MORNING? MAYBE. BY THIS AFTERNOON...ANY PRECIPITATION SHOULD BE OVER...SAVE FOR SOME SPOTTY AFTERNOON INSTABILITY SHOWERS OVER THE HIGHER TERRAIN OF THE EASTERN MOUNTAINS. FOCUS WILL SHIFT BACK TO THE SAN LUIS VALLEY DURING THE AFTERNOON...WHERE WINDS AND HUMIDITIES WILL BE NEARING AND EVENTUALLY EXCEEDING RED FLAG CRITERIA FOR THE UMPTEENTH DAY IN A ROW. HOWEVER...THE WINDS TODAY SHOULDN'T BE NEARLY AS EXTREME AS IN PREVIOUS DAYS. PLUS...THEY WILL PROBABLY START LATER. EVEN WITH THE LIGHTER/LATER WINDS...WILL PROBABLY STILL HIT CRITERIA DURING THE MID TO LATE AFTERNOON HOURS. FOR TONIGHT...WENT AHEAD AN HOISTED A FREEZE WATCH FOR ALL OF THE SOUTHEAST PLAINS. THERE MAY END UP BEING TOO MUCH CLOUD COVER...BUT GUIDANCE IS BELOW FREEZING JUST ABOUT EVERYWHERE. THE AIRMASS IS PRETTY COLD FOR THIS TIME OF YEAR WITH THE 06Z NAM12 FORECASTING 700 MB TEMPERATURES OF -3 TO -7C AT 12Z SATURDAY. IF WE CAN GET EVEN JUST SOME BRIEF CLEARING...TEMPERATURES ON THE PLAINS COULD REALLY TANK. SEEMS PRUDENT TO ISSUE A FREEZE WATCH AT THIS TIME AND LET THE DAY CREW REEVALUATE AND FINE TUNE WITH THEIR FORECAST. LW .LONG TERM... (SATURDAY THROUGH NEXT THURSDAY) LONGER TERM METEOROLOGICAL ISSUES CONTINUE TO BE PRECIPITATION CHANCES(ESPECIALLY FROM TUESDAY INTO THURSDAY OF NEXT WEEK)...TEMPERATURES...WINDS AND ASSOCIATED ELEVATED FIRE WEATHER THREAT OVER THE SAN LUIS VALLEY(AT LEAST THROUGH THIS WEEKEND). RECENT LONGER TERM COMPUTER MODELS CONTINUE TO SUGGEST THAT THE RELATIVELY DRY AND GUSTY AT TIMES ZONAL TO SOUTHWEST UPPER PATTERN WILL CONTINUE OVER THE CWFA INTO MONDAY MORNING BEFORE TWO UPPER SYSTEMS BRING MORE UNSETTLED CONDITIONS TO SOUTHERN COLORADO...ESPECIALLY FROM TUESDAY INTO NEXT THURSDAY. ONCE AGAIN..WITH LOW AFTERNOON/EARLY EVENING RELATIVE HUMIDITIES AS WELL THE POTENTIAL FOR GUSTY AFTERNOON/EARLY EVENING WINDS...WILL CONTINUE WITH THE FIRE WEATHER WATCH FOR FIRE WEATHER ZONE 224(SAN LUIS VALLEY)...WHICH RUNS FROM 17Z SAT TO 02Z SUN. TEMPERATURES SHOULD REBOUND SATURDAY AND ESPECIALLY SUNDAY OVER THE CWFA IN ADVANCE OF MONDAYS SYSTEM. LOW RELATIVE HUMIDITIES AND GUSTY WINDS ARE EXPECTED TO PERSIST OVER FIRE WEATHER ZONE 224...THEREFORE A FIRE WEATHER WATCH MAY AGAIN BE NEEDED OVER THIS AREA FOR SUNDAY AFTERNOON AND EVENING...WFO PUB WILL CONTINUE TO MONITOR CLOSELY AND HOIST FIRE WEATHER HIGHLIGHT IF NEEDED. AS INITIAL CLOSED UPPER SYSTEM APPROACHES AND THEN MOVES ACROSS COLORADO FROM SUNDAY NIGHT INTO MONDAY NIGHT...WILL PAINT GENERALLY LOW-GRADE PRECIPITATION CHANCES OVER THE CWFA...ESPECIALLY OVER NORTHERN AND EASTERN SECTIONS DURING THIS TIME-FRAME. ONE OR TWO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE FROM LATER SUNDAY INTO MONDAY EVENING(ESPECIALLY FAR EASTERN SECTIONS). NORTHERLY SURGE SHOULD THEN PUSH ACROSS EASTERN PORTIONS OF THE CWFA BY TUESDAY MORNING AS UPPER SYSTEM PUSHES NORTHEAST OF THE CWFA. NEXT CLOSED UPPER LOW IS EXPECTED TO BE MOVING INTO NEVADA BY 12Z TUESDAY AND THEN INTO EASTERN UTAH/WESTERN COLORADO ON WEDNESDAY. THIS SYSTEM IS SLOWER MOVING AND COLDER THAN THE INITIAL MONDAY SYSTEM AND IS EXPECTED TO GENERATE MORE WIDESPREAD PRECIPITATION...HEAVY AT TIMES(INCLUDING POTENTIALLY SIGNIFICANT HIGHER ELEVATION SNOWS) OVER THE CWFA...ESPECIALLY FROM LATER TUESDAY INTO THURSDAY. WFO WILL CONTINUE TO CLOSELY MONITOR THE DEVELOPMENT OF THIS SYSTEM. AS TOUCHED UPON IN YESTERDAYS DISCUSSION...THE INCREASING ATMOSPHERIC MOISTURE LEVELS SHOULD HELP TO TEMPER THE FIRE WEATHER CONCERNS OVER THE SAN LUIS VALLEY NEXT WEEK...ESPECIALLY DURING THE TUESDAY THROUGH THURSDAY TIME-FRAME. MINIMUM AND ESPECIALLY MAXIMUM TEMPERATURES SHOULD RUN BELOW EARLY TO MID-MAY CLIMATOLOGICAL AVERAGES MOST AREAS FROM MONDAY THROUGH THURSDAY OF NEXT WEEK. FINALLY...GUSTY GRADIENT WINDS(ESPECIALLY FAR EASTERN SECTIONS) WILL BE POSSIBLE SATURDAY AND THEN AGAIN FROM LATER SUNDAY INTO TUESDAY MORNING. && .AVIATION... SOME MVFR CIGS ACROSS PORTIONS OF NORTHERN EL PASO COUNTY THIS MORNING...WITH KAFF REPORTING BKN025 AT 0855Z. FROM KCOS SOUTH AND EASTWARD ACROSS THE PLAINS...EVERYONE ELSE SEEMS TO HAVE VFR CIGS GREATER THAN 3000 FT AGL...INCLUDING KCOS WITH OVC039...KTAD WITH OVC040 AND KPUB...KLHX AND KLAA ALL REPORTING OVC055. SOME LIFR CONDITIONS REPORTED AT SOME OF THE MOUNTAIN PASSES THIS MORNING INCLUDING KVTP REPORTING VSBY 1/4SM AND CIGS OVC001. SAME THING UP AT KCCU. SO...SOME VFR TO MVFR CONDITIONS ACROSS THE PLAINS THIS MORNING...AND SOME MVFR TO LOCALLY LIFR CONDITIONS THROUGH THE PASSES AND OVER THE HIGHER TERRAIN. IMPROVING CONDITIONS EXPECTED LATER THIS MORNING THROUGH THE AFTERNOON. SOME GUSTY WINDS UP TO ABOUT 35 MPH WILL BE POSSIBLE IN THE SAN LUIS VALLEY AGAIN...MAINLY DURING THE MID TO LATE AFTERNOON HOURS. LW && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR COZ083>089-093>099. RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR COZ224. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR COZ224. FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR COZ084. &&
Hazardous weather outlook, May 7, 6:55 AM MDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT FRI MAY 7 2010 COZ058>089-093>099-081300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 655 AM MDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT RED FLAG CONDITIONS WILL RETURN TO THE SAN LUIS VALLEY AGAIN TODAY. ALTHOUGH CONDITIONS WILL NOT BE AS EXTREME AS YESTERDAY...RED FLAG CRITERIA SHOULD STILL BE MET DURING THE MID TO LATE AFTERNOON HOURS. WIND GUSTS TO 40 MPH AND HUMIDITIES LESS THAN 15 PERCENT ARE EXPECTED. THESE CONDITIONS...COUPLED WITH DRY FUELS...WILL RESULT IN THE POTENTIAL FOR EXTREME FIRE BEHAVIOR SHOULD A FIRE GET STARTED. EXTREME CAUTION SHOULD BE TAKEN TO AVOID FIRE STARTS. A FREEZE WARNING IS IN EFFECT FOR NORTHERN EL PASO COUNTY THIS MORNING. SEVERAL HOURS OF SUBFREEZING TEMPERATURES ARE EXPECTED. TENDER PLANTS SHOULD BE PROTECTED AND WATER SHOULD BE DRAINED FROM EXPOSED PIPES AND IRRIGATION SYSTEMS. A FREEZE WATCH IS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO PLAINS FOR LATE TONIGHT AND EARLY SATURDAY. SEVERAL HOURS OF SUBFREEZING TEMPERATURES ARE POSSIBLE. TENDER PLANTS MAY NEED PROTECTION AND WATER MAY NEED TO BE DRAINED FROM EXPOSED PIPES AND IRRIGATION SYSTEMS. STAY TUNED FOR LATER FORECAST UPDATES TO SEE IF THE WATCH GETS UPGRADED TO A WARNING LATER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED FIRE DANGER IS EXPECTED TO CONTINUE ACROSS THE SAN LUIS VALLEY INTO AT LEAST THIS WEEKEND...AS STRONG GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS CONTINUE. A DRY-LINE COULD THREATEN THE SOUTHEAST COLORADO BORDER COUNTIES LATE SUNDAY...AND POSSIBLY AGAIN ON MONDAY. IF THE DRY-LINE DEVELOPS FAR ENOUGH WEST...ISOLATED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS MAY BE NOTED DURING THE AFTERNOON AND EVENING HOURS BOTH DAYS. IN ADDITION...HIGHER ELEVATIONS WILL HAVE THE POSSIBILITY OF EXPERIENCING ACCUMULATING SNOW AT TIMES FROM MONDAY INTO NEXT THURSDAY AS TWO UPPER SYSTEMS IMPACT THE REGION. THE POTENTIAL FOR SIGNIFICANT SNOW(DEPENDING ON THE EXACT TRACK AND STRENGTH OF THE 2ND SYSTEM) OVER PRIMARILY THE HIGHER ELEVATIONS SHOULD BE NOTED FROM TUESDAY INTO NEXT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:15 AM MDT | Freeze Watch | PUB | Baca, Bent, Crowley, Custer, El Paso, Fremont and 7 more | 10 hr |
| May 7, 2:39 PM MDT | Freeze Warning | PUB | Baca, Bent, Crowley, Custer, El Paso, Fremont and 7 more | 18 hr |
| May 7, 2:58 PM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.